MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE RENT; Blood pump for ECMO, long-term (> 6 hours) use

THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE RENT; Blood pump for ECMO, long-term (> 6 hours) use
Model Number L201-90411
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the centrimag console not properly communicating with the centrimag monitor when placed on battery power was not confirmed.The console (serial number (b)(6)) was not returned for analysis.Questions regarding the event were asked multiple times and no responses were received.The root cause of the reported event was unable to be conclusively determined through this analysis.This event will be reopened with further investigation if the console is returned.The 2nd generation centrimag system operating manual provides information regarding emergency/troubleshooting in section 10.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual (section 7.24 ¿monitor connection¿) instructs users on how to properly connect the mag monitor to the centrimag console.The monitor is an optional accessory and is not required.Review of the device history record for the centrimag console, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the 2nd generation centrimag monitor was not maintaining power when the loaner console was placed on battery.A new monitor was placed on the loaner console and the monitor continued to shut off when the console was placed on battery.The initial monitor functioned properly on battery with a new console.The loaner console would be sent back.

Brand Name
CENTRIMAG 2ND GENERATION PRIMARY CONSOLE RENT
Common Device Name
Blood pump for ECMO, long-term (> 6 hours) use
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24642910
Report Number3003306248-2026-00151
Device Sequence Number15913102
Product Code QNR
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL201-90411
Device Catalogue NumberL201-90411
Device Lot Number10290581
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown